Results 1 to 5 of 5
Effexor withdrawal - how long with this hell last?
  1. #1
    Butterfly_09 is offline New Member
    Join Date
    Nov 2009
    Posts
    4

    Default Effexor withdrawal - how long with this hell last?

    Hi,

    My doctor has been slowly tapering me down off Effexor XR (150) and onto Lamictal. I was fed up with the Effexor side effects and I didn't feel it was working that well (after taking it for 10 years). He seems to think I'm "bipolar II," although I've never had a manic moment in my life. I've been dealing with anxiety and depression for about 20 years (I'm 41).

    Anyway, at first I felt that the Effexor tapering experience was much better than I expected. I wasn't having any of the common symptoms. I was especially afraid of the "brain zaps" I've been hearing about. I went down from 150 to 112.5 to 75 to 56-ish to 37.5 to half of that. Friday was my first day with no Effexor.

    Well I've been pretty emotional for the past for the past few weeks. But last night was horrific. I kept waking up from nightmares in a state of terror. Today I have been sobbing all day. I was somewhat relieved to find out that these are symptoms of Effexor withdrawal, but how long will I have to put up with this, anyone know? The nightmares were really terrible. I'm actually afraid to go to sleep.

    Thanks.

  2. #2
    Robert_325 is offline Diamond Elite
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    12,748

    Default

    Quote Originally Posted by Butterfly_09 View Post
    Hi,

    My doctor has been slowly tapering me down off Effexor XR (150) and onto Lamictal. I was fed up with the Effexor side effects and I didn't feel it was working that well (after taking it for 10 years). He seems to think I'm "bipolar II," although I've never had a manic moment in my life. I've been dealing with anxiety and depression for about 20 years (I'm 41).

    Anyway, at first I felt that the Effexor tapering experience was much better than I expected. I wasn't having any of the common symptoms. I was especially afraid of the "brain zaps" I've been hearing about. I went down from 150 to 112.5 to 75 to 56-ish to 37.5 to half of that. Friday was my first day with no Effexor.

    Well I've been pretty emotional for the past for the past few weeks. But last night was horrific. I kept waking up from nightmares in a state of terror. Today I have been sobbing all day. I was somewhat relieved to find out that these are symptoms of Effexor withdrawal, but how long will I have to put up with this, anyone know? The nightmares were really terrible. I'm actually afraid to go to sleep.

    Thanks.




    Jumping off Effexor even at just under 20mg like you did it CAN be horrific just like you're describing. I have done this several times with people here. I recommend that you take another dose of your effexor and go about this a little differently. You're very close to being done so don't just jump off and subject yourself to so much misery is my best advice.

    Before you dose again talk to me. Let's figure a game plan that works for you.

    Reducing at higher doses isn't that big of a deal but it gets critical at lower doses. How often were you dosing and how were you taking your effexor? I can help you with this if you'll explain exactly how you were doing this. God bless.

  3. #3
    Butterfly_09 is offline New Member
    Join Date
    Nov 2009
    Posts
    4

    Default

    Hi Robert,

    Thanks for your reply. Here is the schedule I was on:

    150 mg for years
    Down to 137.5 for a week
    Then 75 for a week
    Then 3/4 of 75 -- 56 or something like that (dumped out 1/4 of the beads) for a week
    37.5 for a week
    Then 18.7 for a week
    Then nothing (starting 3 days ago)

    I'm hesitant to start taking it again, since it's so horrific getting off. Unless you think decreasing it much more slowly will help. The highly emotional-ness has been for a while now, but the crying at the drop of a hat (literally) and nightmares just started last night.

  4. #4
    Robert_325 is offline Diamond Elite
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    12,748

    Default

    Butterfly_09 ..... after using five years at that dose I think you've tapered too fast. And I also think you should take it down lower before stopping abruptly like you did. I have had people taper down to a small dose and just add one hour between the doses in extreme cases.

    If you jumped off at 18mg you could even go back to 12mg or so. If you're dosing once a day, then start dosing every 30 hours for a few days, then every 36 hours a few days, then every 42 hours a few days, then every 48 hours a few days. Once you've got two days between doses behind you drop the dose to 6-8mg. Do the same thing again with the dosing times. That is the most gentle taper there is. I've done it here 20 times at least over the years. I bet it will make this LOTS more tolerable for you. Stay in touch. God bless.

  5. #5
    Butterfly_09 is offline New Member
    Join Date
    Nov 2009
    Posts
    4

    Default

    Thank you Robert. I'll print out your post and use it. I still have the Effexor capsules, so I'll start again tomorrow. I really appreciate your help.

Similar Threads

  1. opiate withdrawal hell
    By cleanup2010 in forum Need to Talk?
    Replies: 18
    Last Post: 02-09-2017, 07:45 PM
  2. Effexor Withdrawal
    By ackeiyword in forum Featured Drugs
    Replies: 8
    Last Post: 05-10-2015, 10:54 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22